Q. What is the reason for severe itch in genitals and the surrounding area?

Answered by
Dr. Sidharth Sonthalia
and medically reviewed by iCliniq medical review team.
Published on Aug 04, 2018 and last reviewed on: May 28, 2019

Hi doctor,

I am 29 years old. I am suffering from itching genitalia for over 5-6 years and the severity would range from low to medium. It is mostly due to sweating in that area. I used to apply itch guard for a few days and it used to get fine. Now, over four to five months I have severe itching on my genitals that is in the penis, testicles and also the area below. I am using Candiderma powder frequently. But, when the problem increases I apply Quadriderm ointment at night for 2-3 days. There is also a lot of flaking and cracking of skin. I have attached the pictures of it. I usually end up itching while sleeping too. What can be the problem? What medication and precaution should I take?

Dr. Sidharth Sonthalia

Cosmetology Dermatology HIV/AIDS Specialist Hair Transplant Surgeon Venereology
#

Hi,

Welcome to icliniq.com.

Your problem seems to have lingered on to become a chronic hyperkeratotic scrotal eczema.

This is a result of your hyperallergic tendency, constant scratching, sweat induced maceration and intermittent but incomplete treatments with suboptimal medicines.

  • As of now answer few questions of mine. Are you a known diabetic? If not, then please get it tested.
  • Do you have a history of generalized dry skin that worsen in winter? Did you have childhood eczema or sinusitis or childhood asthma?
  • Does your occupation entail a lot of sweating in the groin area? What kind of fabric do you use for undergarments either pure cotton and loose ones or tight synthetic fabric ones?

Till you revert with the answers, I advice you to do the following:

  1. Wash that area twice a day with a moisturizing non-medicated, non neem based soap; like the dove or pears. Removal of sweat by regular washing is important.
  2. Prefer loose cotton undergarments and prefer wearing cotton shorts once you reach home to allow aeration of that area.
  3. Start applying a cream named Tenovate-M (Clobetasol propionate) twice a day over the affected part after bath for seven days and then shift to using Onabet-B or Sertacide-B (Sertaconazole nitrate) cream twice a day for 5 days. Then start with Lulifin cream (Luliconazole) just once at night for two weeks.
  4. If your general health is good, then you must take an oral antifungal as well. Take tablet Terbicip 250 mg (Terbinafine hydrochloride) twice a day for the first week then once a day for next three weeks and complete a course of four weeks.
  5. To reduce itching, you may take a tablet of Levosiz 5 mg (Levocetirizine) or Teczine (Levocetirizine hydrochloride) one tablet at night for 5-10 days.

The Probable causes:

1. Sweating.
2. Tight undergarments.
3. Constant scratching.
4. Application of inappropriate creams intermittently.

Investigations to be done:

1. Blood sugar levels fasting and postprandial.
2. Serum levels of IgE antibodies.

Regarding follow up:

Follow up in two weeks with pictures to a dermatologist online.---> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


What causes scrotum redness?

Query: Hello doctor, I am a 21-year-old male. I am having a burning sensation and redness in my scrotum. I consulted two doctors from the same hospital. The doctor diagnosed it as scrotal dermatitis. The first doctor prescribed the following: Motimesh cream (to be applied at night) for 10 days, Abzorb Dus...  Read Full >>


Dr. Asmeet Kaur Sawhney
Dermatologist

Answer: Hi, Welcome to icliniq.com. I have gone through your complaints and reviewed the attached photograph (attachment removed to protect patient identity). It seems to be red scrotum syndrome. It is a chronic disease characterized by redness and burning on the scrotum. If I was your treating doctor, I...  Read Full

Why am I having severe itching beneath the belly and between thighs?

Query: Hi doctor,My problem is severe itching beneath the belly and between thighs. There are also marks. When I first consulted, the doctor prescribed Onabet cream. It did not go. The second time, another doctor prescribed Permethrin cream. It did not go. Later I consulted a doctor directly and he gave me...  Read Full >>


Dr. Shanza Ikram
Dermatologist

Answer: Hi, Welcome to icliniq.com. I have gone through your case. Marks could be scratch marks due to dryness, it could be due to scabies for which you have been given Permethrin and it could be a fungal infection for which you have used Clotrimazole cream. Sometimes fungal infection may require six week...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.